Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 301, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 14, 2007, 6:54 PM EDT for Chatham County, Harnett County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2007, 6:54 PM EDT (22:54 UTC)
- Expired
- Sep 14, 2007, 8:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
Counties Chatham County, NC, Harnett County, NC
The radar
The Raleigh/Durham radar (KRAX), 42 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 7:50 PM EDT | TSTM WND DMG | Angier, NC | SEVERAL TREES AND A FEW POWER LINES DOWN IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 142256
SVRRAH
NCC037-085-150000-
/O.NEW.KRAH.SV.W.0301.070914T2254Z-070915T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT FRI SEP 14 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MONCURE... MOVING EAST AT 35 MPH. WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MONCURE...
SEMINOLE...
DUNCAN...
ANGIER...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3542 7907 3550 7898 3561 7908 3569 7906
3565 7898 3561 7900 3559 7898 3555 7879
3549 7870 3535 7860 3530 7873
TIME...MOT...LOC 2254Z 239DEG 26KT 3561 7896
$$
BADGETT1 follow-up statement
000
WWUS52 KRAH 142319
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT FRI SEP 14 2007
NCC037-085-150000-
/O.CON.KRAH.SV.W.0301.000000T0000Z-070915T0000Z/
HARNETT NC-CHATHAM NC-
717 PM EDT FRI SEP 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN CHATHAM AND NORTHERN HARNETT COUNTIES...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER
NORTHWEST HARNETT COUNTY NEAR DUNCAN... OR ABOUT 9 MILES NORTHWEST
OF LILLINGTON...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 58 MPH
ALONG WITH VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUNCAN...
ANGIER...
LAT...LON 3542 7907 3550 7898 3561 7908 3569 7906
3565 7898 3561 7900 3559 7898 3555 7879
3549 7870 3535 7860 3530 7873
TIME...MOT...LOC 2317Z 338DEG 18KT 3549 7891
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 4:00 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 14, 4:00 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 400 PM EDT FRI SEP 14 2007 .SYNOPSIS...A MOIST AIR MASS COUPLED WITH AN AREA OF LOW PRESSURE THAT WILL CROSS CENTRAL NORTH CAROLINA THIS EVENING WILL CAUSE SHOWERS AND A FEW THUNDERSTORMS ACROSS THE REGION TONIGHT. NORTHWEST WINDS BEHIND THE LOW PRESSURE SYSTEM WILL USHER COOLER DRIER AIR INTO THE AREA SATURDAY THROUGH SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... SCATTERED CONVECTION BEGINNING TO BLOSSOM IN THE MOIST UNSTABLE AIR MASS OVER THE REGION. AS THE MID LEVEL CIRCULATION (REMNANTS OF HUMBERTO) APPROACH AND CROSS CENTRAL NC THIS EVENING...EXPECT SHOWER/T-STORM COVERAGE TO INCREASE WITH POCKETS OF LOCALLY HEAVY/EXCESSIVE RAINFALL POSSIBLE...MAINLY OVER THE NW PIEDMONT WHICH HAS SEEN MOST OF THE RAIN SO FAR WITH THIS EVENT. WEAK SHEAR STILL NOTED ON VAD WIND PROFILES AND WIND FIELD EXPECTED TO STRENGTHEN THIS EVENING (FROM 15KTS TO ABOUT 25KTS) AS 850-700MB CYCLONE SLOWLY DEEPENS OVER OUR VICINITY. HOWEVER BY THE TIME THIS DEEPENING OCCURS...MODELS INDICATE THAT WIND FIELD WILL BE FAIRLY UNIDIRECTIONAL. THUS APPEARS THAT SEVERE WEATHER THREAT LIMITED AND MAINLY CONFINED BETWEEN NOW AND SUNSET. MOST AIR MASS COUPLED WITH APPROACHING MID LEVEL TROUGH AND INCREASING DIVERGENCE ALOFT SUPPLIED BY 250MB JET CROSSING THE EASTERN LAKES INTO SOUTHERN NEW ENGLAND SHOULD PROVIDE SUFFICIENT LIFT TO SUPPORT NUMEROUS SHOWERS/T-STORMS. THUS WILL MAINTAIN FORECAST FOR LOW END CATEGORICAL POPS THROUGH MIDNIGHT. MODELS IN GOOD AGREEMENT DEPICTING TROUGH CROSSING REGION AROUND 6Z. THUS....EXPECT CONVECTION TO DIMINISH W-E BETWEEN 06-12Z SAT. DEVELOPING/STRENGTHENING SURFACE-850MB NW FLOW WILL HELP TO DIMINISH CLOUD COVERAGE W-E ON SATURDAY. 850MB PROGS DEPICT DECENT COLD AIR ADVECTION TAKING PLACE THROUGHOUT THE DAY BUT DOWNSLOPE SHOULD OFFSET INITIAL SURGE OF COLD AIR. LOW LEVEL THICKNESS/TEMP SCHEME NOT DESIGNED FOR CAA EVENT. THUS WENT WITH MAX NUMBERS CLOSE TO MOS. (DUE TO SEVERE WEATHER IN PROGRESS....GRIDS AND FORECAST WILL BE LATE. PRODUCTS SHOULD BE OUT NLT 430 PM EDT). && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... COLD AIR ADVECTION EXPECTED TO CONTINUE SAT NIGHT THUS EXPECT SOME MIXING. THIS SHOULD KEEP TEMPS UP A BIT. ALSO RH CROSS SECTIONS INDICATE POTENTIAL FOR SOME HIGH LEVEL CLOUDS LATE SAT NIGHT. THUS WENT WITH MIN TEMPS A FEW DEGREES WARMER THAN MOS. WITH HIGH PRESSURE BUILDING INTO REGION SUNDAY/SUNDAY...EXPECT DRY AND PLEASANTLY COOL CONDITIONS. THICKNESSES WITH FULL SUN SUPPORT MAX TEMPS MAINLY IN THE MID 70S. WITH SURFACE RIDGE OVER REGION. EXPECT GOOD CONDITIONS TO REALIZE FULL COOLING POTENTIAL. EXPECT LOWS MON MORNING NEAR 50 TO NEAR 55 SE. CONTINUED DRY AND PLEASANT FOR MON AND MONDAY NIGHT. AIR MASS MODIFIES A BIT SO EXPECT TEMPS MON ABOUT 2-3 DEGREES WARMER MON. && .LONG TERM /TUESDAY THROUGH FRIDAY/... MEDIUM RANGE MODELS ALL DEPICT A WEAK ELY WAVE MOVING TOWARD/INTO THE SE U.S. THIS PERIOD. PRESENCE OF LOW LEVEL RIDGE IN THE LEE OF THE APPALACHIANS COUPLED WITH MID/UPPER LEVEL RIDGING ALOFT IMMEDIATELY NORTH OF CENTRAL NC INDICATE THAT INFLUENCE OF ELY WAVE MAY BE FELT MORE TO OUR SOUTH. GFS APPEARS TOO WET AND MAY BE TOO QUICK TO DISMISS UPPER LEVEL RIDGE IN OUR VICINITY. THE 00Z RUN OF THE CANADIAN GIVES SOME SUPPORT TO THE GFS BUT PRODUCES JUST MINUSCULE AMOUNTS OF RAIN (GENERALLY LESS THAN A TENTH THROUGH THE PERIOD). THE 00Z ECMWF KEEPS THE HIGHEST RAIN THREAT IN VICINITY OF THE COAST WED-FRI AND THIS SEEMS REASONABLE. FOR CENTRAL NC...KEPT POPS MAINLY BELOW 20% THROUGH THE PERIOD EXPECT FOR THE COASTAL PLAIN AND THE SANDHILLS WHERE A 20% POP WAS MAINTAINED FOR THE POTENTIAL FOR SOME CONVECTION THU AFTERNOON AND AGAIN ON FRI. PLENTY OF TIME TO RAMP UP POPS IF ELY WAVE AND ASSOCIATED MOISTURE APPEARS AS ROBUST AS GFS INDICATES. DUE TO DEPTH OF ELY FLOW...POTENTIAL FOR EARLY MORNING FOG/STRATUS TO OCCUR ESPECIALLY AREAS EAST OF HIGHWAY 1. TEMPS THROUGH THE PERIOD WILL AVERAGE NEAR TO A LITTLE ABOVE NORMAL FOR MID SEPTEMBER...TYPICAL FOR A LOW LEVEL ELY FLOW REGIME. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... BROAD WAA COMBINED WITH DIFFERENTIAL HEATING WILL SUPPORT SCATTERED SHOWER ACTIVITY ACROSS THE FORECAST AREA FOR THE REMAINDER OF THE AFTERNOON. STRENGTHENING LOW-LEVEL SOUTHERLY FLOW WILL ALLOW BOUNDARY TO THE SOUTH TO LIFT SE TO NW AS A WARM FRONT...ALLOWING SURFACE WINDS TO SHIFT FROM OUT OF THE SSW. AS THE WARM SECTOR SPREADS NW INTO THE FORECAST AREA...EXPECT CEILINGS TO LIFT TO VFR CEILINGS FROM 3.5KFT TO 5KFT FROM 21Z TO 06Z WITH SHOWERS BECOMING MORE WIDESPREAD AS UPPER TROUGH AND ASSOCIATED DYNAMICS APPROACH FROM THE NW. THE ONLY EXCEPTION TO THE IMPROVING CEILINGS COULD BE AT INT AND GSO...WHERE LATER WARM FRONTAL PASSAGE MAY BE TOO CLOSE TO THE NOCTURNAL STABILIZING BL. THUS INT AND GSO COULD HOLD AT MVFR TO IFR THROUGH SATURDAY MORNING. PRECIP WILL TAPER OFF FROM NW TO SE BETWEEN 06 TO 12Z WITH COLD FRONTAL PASSAGE FROM THE NW. NSW EXPECTED AFTER 14Z AS DRY AND STABLE AIR FILTERS INTO CENTRAL NC A LARGE HIGH PRESSURE SYSTEM WILL BUILD FROM THE OHIO VALLEY AND DOWN THE DOWN THE EASTERN SEABOARD THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN DRY WEATHER AND VFR CONDITIONS THROUGH TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...WSS AVIATION...CBL
Hazardous weather outlook, Sep 14, 5:11 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 511 PM EDT FRI SEP 14 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-151000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 511 PM EDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 20 MPH ACROSS SECTIONS OF CENTRAL NORTH CAROLINA THROUGH 8 PM. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AFTER 8 PM. THE STRONGER STORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...BRIEF INSTANCES OF FUNNEL CLOUDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS EVENING. WSS
In the hours before
Local storm report, Sep 14, 6:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TORNADO CLAYTON 35.65N 78.46W
09/14/2007 JOHNSTON NC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND AT
AMELIA CHURCH ROAD AND GUY ROAD IN CLAYTON.
&&
BSMITHSpecial weather statement, Sep 14, 6:23 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 623 PM EDT FRI SEP 14 2007 NCZ040-041-142330- CHATHAM-WAKE- 623 PM EDT FRI SEP 14 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE AND EASTERN CHATHAM COUNTIES THROUGH 730 PM EDT... AT 623 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MONCURE NORTH TO OVER PITTSBORO...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR JORDAN LAKE AROUND 635 PM EDT...NEW HILL AROUND 655 PM EDT...HOLLY SPRINGS AROUND 700 PM EDT... LAKE WHEELER AROUND 720 PM EDT...GARNER AROUND 730 PM EDT. GUSTY WINDS OF 40 MPH AND HIGHER...SOME SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JO
Local storm report, Sep 14, 6:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 1 NW LILLINGTON 35.41N 78.83W
09/14/2007 HARNETT NC PUBLIC
PUBLIC REPORTED A BRIEF TOUCHDOWN ON SOUTH RIVER ROAD...
NEAR LILLINGTON.
&&
BSMITHLocal storm report, Sep 14, 6:33 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
633 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD 3 NE LILLINGTON 35.43N 78.78W
09/14/2007 HARNETT NC PUBLIC
NUMEROUS FUNNEL CLOUD REPORTS BY THE PUBLIC....NORTHEAST
OF LILLINGTON.
&&
BSMITHLocal storm report, Sep 14, 6:51 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 1 NE LILLINGTON 35.41N 78.80W
09/14/2007 HARNETT NC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A BRIEF TORNADO IN LILLINGTON.
&&
BSMITHLocal storm report, Sep 14, 6:53 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TORNADO 8 ENE CLAYTON 35.69N 78.33W
09/14/2007 JOHNSTON NC PUBLIC
TORNADO TOUCHDOWN IN THE JORDAN COMMUNITY. RELAYED BY
JOHNSTON COUNTY 911.
&&
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:39 PM EDT | Tornado Warning | RAH | Forsyth | 36 min |
| Sep 14, 3:02 PM EDT | Tornado Warning | RAH | Guilford | 43 min |
| Sep 14, 3:08 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 52 min |
| Sep 14, 3:11 PM EDT | Tornado Warning | RAH | Moore | 34 min |
| Sep 14, 3:30 PM EDT | Tornado Warning | RAH | Cumberland | 45 min |
| Sep 14, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 56 min |
| Sep 14, 4:18 PM EDT | Tornado Warning | RAH | Davidson | 31 min |
| Sep 14, 4:47 PM EDT | Tornado Warning | RAH | Randolph | 43 min |
| Sep 14, 4:53 PM EDT | Tornado Warning | RAH | Guilford | 31 min |
| Sep 14, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 40 min |
| Sep 14, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 57 min |
| Sep 14, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 30 min |
| Sep 14, 6:02 PM EDT | Tornado Warning | RAH | Johnston | 28 min |
| Sep 14, 6:10 PM EDT | Tornado Warning | RAH | Harnett | 35 min |
| Sep 14, 6:29 PM EDT | Tornado Warning | RAH | Johnston | 31 min |
| Sep 14, 6:36 PM EDT | Tornado Warning | RAH | Johnston | 54 min |
| Sep 14, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 60 min |
| Sep 14, 7:02 PM EDT | Tornado Warning | RAH | Nash, Wilson | 58 min |
| Sep 14, 7:13 PM EDT | Tornado Warning | RAH | Wake | 32 min |
| Sep 14, 7:32 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 73 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.